Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Groups with many normal-by-finite subgroups


Authors: Silvana Franciosi and Francesco de Giovanni
Journal: Proc. Amer. Math. Soc. 125 (1997), 323-327
MSC (1991): Primary 20F22
DOI: https://doi.org/10.1090/S0002-9939-97-03539-9
MathSciNet review: 1346971
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A subgroup $H$ of a group $G$ is said to be normal-by-finite if the core $H_G$ of $H$ in $G$ has finite index in $H$. In this article groups satisfying the minimal condition on subgroups which are not normal-by-finite and groups with finitely many conjugacy classes of subgroups which are not normal-by-finite are characterized.


References [Enhancements On Off] (What's this?)

  • [1] B. Amberg, S. Franciosi and F. de Giovanni, Products of Groups, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1992. MR 94h:20001
  • [2] R. Brandl, S. Franciosi and F. de Giovanni, Groups with finitely many conjugacy classes of non-normal subgroups, Proc. Roy. Irish Acad. Sect. A 95 (1995), 17-27. CMP 1996:6
  • [3] J. Buckley, J. C. Lennox, B. H. Neumann, H. Smith, and J. Wiegold, Groups with all subgroups normal-by-finite, J. Austral. Math. Soc. Ser. A 59 (1995), 384-398. MR 96h:20076
  • [4] S. Franciosi and F. de Giovanni, Groups satisfying the minimal condition of non-subnormal subgroups, Proceedings of ``Infinite Groups 1994'', de Gruyter, Berlin, 63-72.
  • [5] S. Franciosi and F. de Giovanni, Groups satisfying the minimal condition on certain non-normal subgroups, Proceedings of ``Groups-Korea 1994'', de Gruyter, Berlin, 107-118.
  • [6] S. Franciosi, F. de Giovanni, and M. L. Newell, Groups whose subnormal subgroups are normal-by-finite, Comm. Algebra 23 (1995), 5483-5497. MR 96h:20058
  • [7] R. E. Phillips and J. S. Wilson, On certain minimal conditions for infinite groups, J. Algebra 51 (1978), 41-68. MR 58:11126
  • [8] D. J. S. Robinson, Finiteness Conditions and Generalized Soluble Groups. Parts I, II, Springer, Berlin, 1972. MR 48:111314,111315
  • [9] H. Smith, Groups with finitely many conjugacy classes of subgroups with large subnormal defect, Glasgow Math. J. 37 (1995), 69-71. MR 96a:22048
  • [10] H. Smith and J. Wiegold, Locally graded groups with all subgroups normal-by-finite, J. Austral. Math. Soc. Ser. A 60 (1996), 222-227. CMP 1996:8
  • [11] V. P. \v{S}unkov, On the minimality problem for locally finite groups, Algebra and Logic 9 (1970), 137-151. MR 44:295 (Russian original)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F22

Retrieve articles in all journals with MSC (1991): 20F22


Additional Information

Silvana Franciosi
Affiliation: Dipartimento di Matematica e Applicazioni, Università di Napoli “Federico II”, Complesso Universitario Monte S. Angelo, Via Cintia, I 80126 Napoli, Italy

Francesco de Giovanni
Affiliation: Dipartimento di Matematica e Applicazioni, Università di Napoli “Federico II”, Complesso Universitario Monte S. Angelo, Via Cintia, I 80126 Napoli, Italy
Email: degiova@matna2.dma.unina.it

DOI: https://doi.org/10.1090/S0002-9939-97-03539-9
Received by editor(s): May 11, 1995
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society